MAUDE Adverse Event Report: STRYKER GMBH END CAP, STANDARD T2 Ø8 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH END CAP, STANDARD T2 Ø8 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18220003S
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "when attempting to place the standard plug of the t2 tibia nail through the frame, the specialist reports that it does not fit.After removing the frame, the plug still does not screw in.Another implant is then used, and this one fits correctly".
 
Additional Manufacturer Narrative
Correction - please refer to d9 - the product was returned for evaluation, h6 method code.The reported event could not be confirmed since the returned device was found fully functional.The device inspection revealed the following: in the received end cap screw, minor deformation observed in the threads it looks like multiple attempts were made to insert the screw forcefully.The crest of the screw threads is found slightly flattened which indicates that the screw was not properly aligned with the mating threads at the time of insertion and after application of excess force has flattened the crest of the screw threads during the progression of the screw in mating part.Also, the tightening marks are seen even on the topmost thread of the screw which shows that the screw was tightened till that point but due to improper alignment in the mating part, it might have not seated properly.A functional inspection was done on the returned end cap screw using a sample nail in which we were able to assemble the screw inside the nail properly which shows that the screw is functional even after carrying minor deformations from usage during alleged failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.Based on the investigation, the root cause was attributed to be a user related issue as the device is found fully functional and could be assembled as per instructions indicated in the operative technique.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
END CAP, STANDARD T2 Ø8 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20646275
Report Number0009610622-2024-00907
Device Sequence Number20709422
Product Code HSB
UDI-Device Identifier04546540197542
UDI-Public(01)04546540197542(11)240209(17)290131(10)K1A32E3
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18220003S
Device Lot NumberK1A32E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexMale
Patient Weight70 KG